Prostate Cancer Survivors

 

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

 

Return to Website

This forum is for the discussion of anything to do with Prostate Cancer.
There are only four rules:

  • No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
  • No harvesting e-mail addresses for Spam;
  • No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
  • Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making

Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.

Since this is an International Forum, please specify your location in your post.

General Forum
Start a New Topic 
Author
Comment
View Entire Thread
Re: what is happening to me?

I was sorry to hear that you are going through a hard time at the moment.I was interested in your buttock pain i also suffer from this ever since i had my RP 10 mths ago but when i complain about it no one takes me serious.My urologist snaps at me its got nothing to do with your PC my GP doesn't know what is causing it.I have tried everything but no one knows what is causing it that is why i had a bone and full body scan this but it came back clear.So i don't know where to go now if you find out what is causing your pain pls let me know.Lets stay in touch and let me know how you are going. I wish you well.
bob.

Re: what is happening to me?

Aloha,
Does your medical community offer a Pain Management Program? The HMO I belong to does offer this and is how I manage.
There are also mind control programs that report some success with pain management; such as the Jon Kabat-Zinn Mindfullness program. His book "Full Catastrophe Living" was one of the first books that was recommended to me.
There are a number of books available; just half to find one that speaks to you.
I would also ask for help to work through what you are experiencing with a person trained in mental health.
This is not an easy road/path to deal with. Most likely it will get worse before it gets better. Ask your GP or oncologist that you can communicate with. Oncologist's seem to have a better understanding of the desperation patients go through.
Sorry about your condition and the poor relationship you are experiencing.
Let us know how you are doing,
Joe

Re: what is happening to me?

amador,
The doctors are giving you the strongest drugs your body can withstand. Jevtana is a very strong drug with lots of side effects but it should help. The doctors are focused on trying to control you're pain, which you can tell them directly, and don't need to know your PSA number. You are getting the strongest pain killer available so they can't do much more there.

If you still can, it is always worthwhile to look up the drug on the internet so you understand what to expect from the side effects and how long for the drug to start reducing the pain.

I will certainly be thinking of you and hope they can find the right combination of drugs for you.

Re: what is happening to me?

I'm sure the shot Amador got was Neulasta. His doc should have had him on Claritin - the day before, the day of and for two days after the shot. Neulasta is pretty nasty stuff, hence its nickname "neu nasty". I had a Neulasta shot 2 weeks ago with no pain, thanks to the Claritin, I'm sure. I had a Neulasta shot several years ago without the Claritin and it was pretty horrible. I've just started on Jevtana also.

Re: what is happening to me?

Gordy. I thank you again. I think that you answered my prayer. May the pain go away with Claratin. If this does not work, I don't know what will. THere are a number of blogs out there where patients express their experiences with Neulesta and CLaritin.

Re: what is happening to me?

Amador,

I don't know if you ever joined the ADVANCED PROSTATE CANCER FORUM If you didn't please go along there because there are many men there who may be able to help you.

I drew the attention of DAVID EMERSON to your problem because it sounded like the problems he went through. Unfortunately he could not post a reply directly here, but this is what he asked me to post for him:

I'm not an expert but the pain sounds similar to what I went through last June. I'm guessing, but it sounds like the mets/tumors in either your femur or your hip joint are causing the pain. An MRI helped identify my issue and it was only fixed through 14 radiation treatments. The pain meds helped but never fully relieved the pain. I would ask your doctor to refer you to a radiation oncologist.

I hope this helps - but you might like to e-mail David directly - his address is on his story.

RETURN TO HOME PAGE LINKS